MAUDE Adverse Event Report: ZOLL CIRCULATION ZOLL IVTM SOLEX 3 LUMEN CATHETER; CENTRAL VENOUS CATHETER

ZOLL CIRCULATION ZOLL IVTM SOLEX 3 LUMEN CATHETER; CENTRAL VENOUS CATHETER
Model Number SL-2593
Medical Device Problem Code Leak/Splash (1354)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 11/19/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Zoll has not yet received the zoll console in complaint for investigation.A supplemental report will be filed if and when the product is returned and investigation has been completed.
 
Event or Problem Description
It was reported that (b)(6) male patient (weighing (b)(6)) was hospitalized post head injury.A solex-7 catheter was inserted smoothly in left subclavian vessel by a physician.The temperature set point on the console was 37°c.The patient temperature at the start of the ivtm system was 37.8°c and the desired target temperature was 37°c.Approximately 12-24 hours after therapy was initiated, it was noted that the patient gown was wet and patient temperature spiked.The rn noted that the catheter leaked around insertion site and saline bag did not run dry.The nurse was unable to visualize insertion depth due to catheter dressing.Line undressed by resident only when new catheter was being rewired.The rn also stated that the catheter might not have been sutured down to the patient properly.The catheter was exchanged for a new solex-7 catheter.Therapy resumed with no further issue.There is no health injury to the patient.
 
Additional Manufacturer Narrative
The customer reported complaint of a solex catheter leak around insertion site was not confirmed.Evaluation of the returned device revealed no issues with the catheter.The catheter functioned as intended.During functional testing, the returned catheter was connected to a pressurized inflation device, and pressure was increased up to 100psi.No leaks were observed.No issues found during catheter deflation.Visual inspection found no visual discrepancies or issues.All lumens flushed as intended, and specifically, no issues with the medial and proximal infusion ports.No leaks were noticed during flushing.No cracks were observed.No abnormalities with the catheter was seen which may have contributed to the symptoms reported by customer at the insertion site.The medial and proximal ports are intended for infusion during therapy.If either lumen is infused during catheter indwelling, there is a likelihood of fluid observed at the insertions site.During manufacturing, all solex catheters are 100% inspected for leaks (pressure testing per (b)(4)).Only units that pass the testing are moved to the next process.

Brand Name
ZOLL IVTM SOLEX 3 LUMEN CATHETER
Common Device Name
CENTRAL VENOUS CATHETER
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key6200389
Report Number3010617000-2016-00924
Device Sequence Number323031
Product Code NCX
UDI-Device Identifier00849111075152
UDI-Public00849111075152
Combination Product (Y/N)N
Initial Reporter StateMI
Initial Reporter CountryUS
PMA/510(K) Number
K072234
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 01/31/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberSL-2593
Device Catalogue Number8700-0671-01
Device Lot Number64292
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/21/2016
Type of Report(Section G)FDA Requested
Initial Date Received by Manufacturer 11/23/2016
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date12/22/2016
Supplement Report FDA Received Date01/31/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Disability;
Patient Age31 YR
Patient Weight78